Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 133, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2005, 5:53 PM CDT for Wilson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 10, 2005, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wilson County, TN
The radar
The Nashville radar (KOHX), 20 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 102254 SVROHX TNC189-102330- /O.NEW.KOHX.SV.W.0133.050610T2253Z-050610T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 553 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEBANON * UNTIL 630 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LEBANON...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEBANON BY 605 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY YOU CAN ALSO EXPECT SOME STREET FLOODING IN LEBANON AS THIS STORM PASSES OVER THE CITY. LAT...LON 3601 8641 3605 8619 3639 8627 3634 8654 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:34 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 10, 2:34 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 234 PM CDT FRI JUN 10 2005 .DISCUSSION... THE SURFACE RIDGE CENTERED OFF THE EAST COAST. A FRONTAL SYSTEM TO THE WEST/NORTH THAT STRETCHES FROM WEST TEXAS THROUGH THE PLAINS AND TURNS EAST THROUGH THE NRN GREAT LAKES. OF COURSE, TO THE SOUTH, TROPICAL STORM ARLENE IS LOCATED IN THE EAST CENTRAL GULF OF MEXICO MOVING NORTH AT 11 KT. EXTENSIVE CLOUDINESS AND CONVECTIVE ACTIVITY COVERS THE EASTERN GULF OF MEXICO. GFS SEEMS TO HAVE THE BEST HANDLE ON THIS THIS WEEKEND...THE NGM DOESNT SEEM TO KNOW WHERE THE STORM IS AND THE ETA WEAKENS IT MUCH TOO SOON. GFS HAS BEEN VERY CONSISTENT ON THIS STORM AND NHCS TRACK HAS BEEN CLOSE TO THE GFS TRACK. MAIN DIFFERENCE IS THAT NHC IS FAVORING A FASTER MOVEMENT COMPARED TO THE GFS. SEEMS THE 12/00Z NHC POSITION IS ABOUT 70-80 SOUTH OF THE GFS POSITION. HOWEVER WE HAVENT SEEN THE 3PM UPDATE FROM NHC. HEAVY RAINFALL, OF COURSE, IS OUR BIGGEST THREAT AND HPCS QPF OUTPUT IS INDICATING 2-4 INCHES OF RAIN ACROSS THE AREA BEFORE MONDAY MORNING WITH HEAVIER AMOUNTS BEING ON THE WEST SIDE OF THE MIDSTATE. WITH THE STORM STILL IN THE EAST CENTRAL GULF...WILL HOLD OFF ON MENTIONING HEAVY RAIN AND AM CONTENT FOR NOW WITH RAISING POPS A BIT. SOUTH COMPROMISES ON TEMPS...AS GFS TEMPS WERE COOLER THAN THE ETA/NGM. WINDS ARE A BIT TRICKY, DEPENDANT ON THE EXACT POSITION OF THE STORM CENTER, BUT AGAIN I THOUGHT THE GFS HAD THE BEST HANDLE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 83 70 83 / 30 70 70 70 CLARKSVILLE 71 83 70 83 / 30 70 70 70 CROSSVILLE 67 78 66 78 / 30 70 70 60 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:34 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 26 min |
| Jun 10, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 36 min |
| Jun 10, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.